MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown, not provided.If implanted, give date: not applicable as the lens was not implanted.If explanted, give date: not applicable as the lens was not implanted and therefore not explanted.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a debris was noticed on the optic of an intraocular lens (iol) when it was opened to load it into the cartridge.Reportedly, the lens was not used and it was decided to use another lens.No further information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 03/30/2017.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation inside the lens case.The lens case was packaged between cotton inside a vial.Visual inspection at 10x microscope magnification showed no damages on the lens case.The lens was observed with cotton particles.The debris reported by the customer could not be identified due to the condition of the returned device.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6448754
Report Number2648035-2017-00612
Device Sequence Number614807
Product Code HQL
UDI-Device Identifier05050474531604
UDI-Public(01)05050474531604(17)190818
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/18/2019
Device Model NumberZCB00
Device Catalogue NumberZCB0000145
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/03/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/31/2017
Supplement Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1